Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 166, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 27, 2012, 4:22 PM CDT for Greeley County, Nebraska. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2012, 4:22 PM CDT (21:22 UTC)
- Expired
- May 27, 2012, 4:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Greeley County, NE
The radar
The Grand Island radar (KUEX), 153 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 4:27 PM CDT | HAIL 0.88 | 4 Wsw Spalding, NE | |
| May 27, 4:33 PM CDT | HAIL 1.75 | 5 Wnw Spalding, NE | MOSTLY PEA TO PENNY SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 3:42 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1034 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
649
WUUS53 KGID 272122
SVRGID
NEC077-272145-
/O.NEW.KGID.SV.W.0166.120527T2122Z-120527T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
422 PM CDT SUN MAY 27 2012
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GREELEY COUNTY IN CENTRAL NEBRASKA...
* UNTIL 445 PM CDT
* AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES SOUTHWEST OF SPALDING...OR 24 MILES EAST
OF ORD...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPALDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4174 9828 4170 9828 4155 9839 4163 9860
4175 9854 4175 9829
TIME...MOT...LOC 2122Z 205DEG 35KT 4167 9844
WIND...HAIL <50MPH 1.00IN
$$
ROSSI3 follow-up statements
092
WWUS53 KGID 272128
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
428 PM CDT SUN MAY 27 2012
NEC077-272145-
/O.CON.KGID.SV.W.0166.000000T0000Z-120527T2145Z/
GREELEY NE-
428 PM CDT SUN MAY 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GREELEY COUNTY UNTIL 445 PM CDT...
AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS
STORM WAS LOCATED NEAR SPALDING...OR 32 MILES EAST OF ORD...MOVING
NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN GREELEY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4174 9828 4170 9828 4155 9839 4163 9860
4175 9854 4175 9829
TIME...MOT...LOC 2128Z 205DEG 35KT 4169 9830
WIND...HAIL <50MPH 1.75IN
$$
ROSSI552
WWUS53 KGID 272138
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
438 PM CDT SUN MAY 27 2012
NEC077-272145-
/O.CON.KGID.SV.W.0166.000000T0000Z-120527T2145Z/
GREELEY NE-
438 PM CDT SUN MAY 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GREELEY COUNTY UNTIL 445 PM CDT...
AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS
STORM WAS LOCATED NEAR SPALDING...OR 30 MILES EAST OF ORD...MOVING
NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4174 9828 4170 9828 4163 9833 4175 9854
4175 9829
TIME...MOT...LOC 2138Z 205DEG 35KT 4176 9836
WIND...HAIL <50MPH 1.75IN
$$
ROSSI292
WWUS53 KGID 272143
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
443 PM CDT SUN MAY 27 2012
NEC077-272153-
/O.EXP.KGID.SV.W.0166.000000T0000Z-120527T2145Z/
GREELEY NE-
443 PM CDT SUN MAY 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREELEY COUNTY
WILL EXPIRE AT 445 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT.
LAT...LON 4174 9828 4170 9828 4163 9833 4175 9854
4175 9829
TIME...MOT...LOC 2143Z 205DEG 35KT 4178 9827
$$
ROSSIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:24 PM CDT, 58 minutes earlier.
Area forecast discussion, May 27, 3:24 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 324 PM CDT SUN MAY 27 2012 .SHORT TERM...THIS AFTERNOON THROUGH MONDAY. OVERALL VERY LITTLE NOTABLE CHANGE TO THE INHERITED FORECAST THROUGH THE NEXT 24-30 HOURS...WITH THE OBVIOUS MAIN ISSUE BEING THE LIKELY ROUND OF SEVERE THUNDERSTORMS/HEAVY RAINFALL LATE THIS AFTERNOON INTO TONIGHT. 18Z OBJECTIVE SURFACE ANALYSIS PAINTS A WEAK 1002 MB LOW NEAR HILL CITY KS...WITH A SOMEWHAT ILL-DEFINED COLD FRONT EXTENDING NORTH FROM THE LOW ACROSS FAR WEST/NORTHWEST PORTIONS OF THE CWA. FARTHER EAST...THE MAJORITY OF THE CWA IS SOLIDLY IN THE SOUTHERLY WIND REGIME AHEAD OF THE BOUNDARY...WITH SUSTAINED SPEEDS MAINLY 15-25 MPH AND GUSTS UP TO 35 MPH. HOWEVER...KS ZONES ARE AVERAGING A BIT STRONGER SPEEDS...WITH SUSTAINED CLOSER TO 30 MPH AND GUSTS TO AROUND 40 MPH. ALTHOUGH WINDS ARE CURRENTLY STRUGGLING TO REACH ADVISORY CRITERIA DOWN THERE...ANTICIPATE A POSSIBLE SLIGHT INCREASE AS THE AFTERNOON WEARS ON...AND THUS WILL LET THE INHERITED WIND ADVISORY CONTINUE AS-IS FOR NOW ALTHOUGH AN EARLY CANCELLATION IS NOT OUT OF THE QUESTION. TEMP WISE...EARLIER NUDGED UP AFTERNOON HIGHS 1-2 DEGREES FROM PREVIOUS FORECAST IN MOST AREAS...RANGING FROM MID 80S WEST TO LOW 90S EAST AND SOUTH. SO FAR...THIS SEEMS TO BE ON TRACK...DESPITE THE FAIRLY WIDESPREAD CUMULUS FIELD WHICH AS OVERTAKEN MOST OF THE CWA. ALOFT...WATER VAPOR IMAGERY AND SHORT TERM MODEL DATA CLEARLY REVEALS THE PRIMARY EXPANSIVE SHORTWAVE OF INTEREST APPROACHING FROM THE CENTRAL PLAINS...AND ANCHORED BY A CLOSED 500MB LOW PUSHING ACROSS EASTERN MT. THE PRIMARY 300MB JET AXIS AROUND 100KT IS STILL TO THE WEST...EXTENDING NORTH-SOUTH FROM WESTERN NEB INTO SD. RADAR WISE...THERE HAVE BEEN A SMATTERING OF HIGH BASED SHOWERS/MAYBE A FEW VERY WEAK THUNDERSTORMS MIGRATING NORTHEAST ACROSS CENTRAL/EASTERN COUNTIES DURING THE PAST SEVERAL HOURS...LIKELY AMOUNTING TO NOTHING MORE THAN A GLORIFIED SPRINKLE. GETTING TO THE FORECAST...THE WELL-ADVERTISED AFTERNOON/EVENING ROUND OF SEVERE THUNDERSTORMS IS THE PARAMOUNT CONCERN. LITTLE CHANGE IN THINKING/MODEL TRENDS HAS OCCURRED THUS FAR FROM THE INHERITED OVERNIGHT FORECAST...WHICH REALLY SEEMED TO HAVE A GOOD HANDLE ON THINGS. ALSO AGREE WITH LATEST SPC DAY 1 CONVECTIVE OUTLOOK EMPHASIZING THE HAIL/WIND THREAT BUT KEEPING THE TORNADO POTENTIAL MORE IN CHECK. ONE TREND THAT HAS SEEMED TO EMERGE TODAY IS SLIGHTLY LOWER INSTABILITY VALUES...WITH THE RAP/RUC ADVERTISING 0-1 KM MLCAPE VALUES TOPPING OUT MAINLY AROUND 1500 J/KG INSTEAD OF MORE WIDESPREAD 2000 J/KG. HOWEVER...WITH 0-6KM DEEP LAYER SHEAR VALUES CURRENTLY INCREASING INTO THE 40-60KT RANGE FROM WEST TO EAST AS THE SHORTWAVE APPROACHES...AND MID LEVEL TEMPS GRADUALLY COOLING AS WELL...SHOULD STILL SEE A ROBUST SEVERE THREAT. LEANING TOWARD THE LATEST RAP/RUC AND HRRR FOR THE DETAILS...THE 21Z-00Z TIME FRAME SHOULD FEATURE THE ONSET OF STRONG/SEVERE CONVECTION...MAINLY ACROSS THE WESTERN 1/2 OF THE CWA. AS A RESULT...LOWERED POPS A BIT IN EASTERN ZONES THROUGH 00Z...KEEPING SEVERAL COUNTIES BELOW LIKELY WORDING. ONCE STORMS FORM...A POTENTIALLY MESSY MIX OF INITIALLY DISCRETE CELLS AND QUASI-LINEAR SEGMENTS SHOULD UNFOLD...WITH INDIVIDUAL ELEMENTS TRACKING NORTHEAST AROUND 35 MPH. WITH SURFACE DEWPOINT DEPRESSIONS ON THE ORDER OF 20-30 DEGREES...AND RESULTANT LCL HEIGHTS LARGELY IN EXCESS OF 1500-2000M TO START OUT WITH...THINK THAT INITIAL STORMS SHOULD BE MAINLY HAIL/EFFICIENT WIND PRODUCERS...POSSIBLY PRODUCING ANOTHER ROUND OF GUSTNADOES AS SEEN BACK ON THE 19TH. HOWEVER...AS LONG AS STORMS CAN REMAIN AT LEAST QUASI-DISCRETE TOWARD 00Z AND TOWARD SUNSET...PARAMETERS DO BECOME A BIT MORE FAVORABLE FOR MAYBE A FEW TORNADOES...WITH BOUNDARY LAYER COOLING BRINGING LCLS DOWN CLOSER TO 1000M AND 0-1KM BULK SHEAR INCREASING TO AROUND 20-25KT AND 0-1KM SRH POSSIBLY EXCEEDING 150 M2/S2...AT LEAST FOR A FEW HOURS. THIS IS PARTIALLY IN RESPONSE TO SURFACE WINDS SLIGHTLY BACKING IN RESPONSE TO THE LOW DEEPENING A BIT TO AROUND 997MB IN NORTHWEST/NORTH CENTRAL KS. FOR TORNADO POTENTIAL...SO MUCH WILL DEPEND ON YET-TO-BE-RESOLVED DETAILS IN STORM MODE/STORM INTERACTION...BUT OVERALL THE ENVIRONMENT SHOULD NOT SUPPORT ANYTHING LONG TRACK OR PARTICULARLY STRONG. AS FOR HAIL...WILL LEAVE POTENTIAL FOR UP TO BASEBALL WORDING IN THE HWO...BUT WITH INSTABILITY NOT EYE-POPPING WOULD TEND TO THINK MOST SHOULD REMAIN GOLF BALL OR SMALLER. CERTAINLY WIND GUSTS TO AT LEAST 70 MPH ARE A CONCERN. SPECIFICALLY GETTING INTO THE EVENING 00Z-06Z PERIOD...KEPT 60-80 POPS GOING ACROSS MAINLY THE EASTERN HALF OF THE CWA...BUT EXPANDED AT LEAST SLIGHT POPS ALL THE WAY BACK ACROSS THE FAR WEST...AS THE COLD FRONTAL INVASION APPEARS TO BE A BIT SLOWER THAN PREVIOUSLY THOUGHT...AS IT STALLS OUT IN RESPONSE TO A GRADUAL DEEPENING OF THE NORTHWEST KS SURFACE LOW TO AROUND 997MB. THAT BEING SAID...THERE WILL LIKELY STILL BE SHARP EAST-WEST GRADIENT BETWEEN STORMS AND NO STORMS...AND SEVERAL WESTERN COUNTIES COULD MISS OUT ON MOST IF NOT ALL THE ACTION. LOCALLY HEAVY RAIN POTENTIAL WILL INCREASE THIS EVENING AS WELL...AS STORMS LIKELY BECOME MORE LINEAR AND THE 850MB LOW LEVEL JET ACCELERATES MOISTURE TRANSPORT INTO AND OVER THE INVADING LOW LEVEL FRONTAL ZONE. SHOULD EASILY SEE SOME FAIRLY WIDESPREAD 1-2 INCH AMOUNTS...WITH LOCALIZED 2+ QUITE POSSIBLE AS WELL IF THINGS STALL OUT AND/OR BACKBUILD FOR A FEW HOURS THIS EVENING AS HINTED BY THE 12Z 4KM WRF-NMM EXPLICIT REFLECTIVITY. FOR THE LATE NIGHT 06Z-12Z PERIOD...MAIN CHANGE WAS TO INCREASE POPS ACROSS EASTERN ZONES DURING THE 06Z-09Z PERIOD...BUT KEPT THEM BELOW LIKELY RANGE AT LEAST FOR NOW. BOTH THE 12Z NAM/4KM WRF SUPPORT LINGERING CONVECTION FOR AT LEAST A FEW HOURS PAST 06Z ESPECIALLY IN SOUTHEAST COUNTIES. CONFIDENCE IS RATHER HIGH IN STORM-FREE CONDITIONS POST-09Z...AS DRIER AIR INVADES BEHIND THE PASSING COLD FRONT. KEPT LOW TEMPS TONIGHT SIMILAR TO PREVIOUS...RANGING FROM LOW 50S FAR WEST TO LOW 60S FAR EAST. GETTING INTO MONDAY...OTHER THAN BEING A BIT BREEZY...A PLEASANT MEMORIAL DAY HOLIDAY IS IN STORE. ALOFT...THE PARENT 500MB CLOSED LOW WILL SLOWLY MIGRATE FROM THE MT/ND BORDER TO EASTERN ND...WHILE AT THE SURFACE...THE COLD FRONT TRACKS WELL OFF TO THE SOUTH AND EAST...ALIGNED FROM NORTHERN IL TO NEAR THE KS/OK BORDER BY LATE AFTERNOON. MUCH DRIER AND SOMEWHAT COOLER AIR WILL ARRIVE IN THE WAKE OF THIS BOUNDARY...RESULTING IN SUNNY/MOSTLY SUNNY SKIES. CHANGED HIGH TEMPS LITTLE FROM PREVIOUS FORECAST...KEEPING THEM CLOSE TO 12Z MET GUIDANCE RANGING FROM MID-UPPER 70S NORTHWEST TO MAINLY MID 80S SOUTHEAST. HOWEVER FAR SOUTHEAST AROUND BELOIT COULD STILL REACH UPPER 80S. LOWERED DEWPOINTS A FEW DEGREES FROM PREVIOUS FORECAST...AND POSSIBLY NOT ENOUGH...AS NAM-BASED MIX-DOWN TOOLS SUGGEST DEWPOINTS COULD PLUNGE ALL THE WAY INTO THE 20S IN SOUTH/WEST AREAS AS BOUNDARY LAYER MIXING INCREASES TO AROUND 700MB. NOT GOING TO GO QUITE THIS LOW YET...BUT STILL HAVE MOST OF THE CWA MIXING WELL DOWN INTO THE 30S FOR DEWPOINTS. FORTUNATELY WILL NOT HAVE TO CONSIDER A RED FLAG WARNING AS OFFICIAL VEGETATIVE FUEL STATUS IS STILL DEEMED UNFAVORABLE FOR FIRE GROWTH...BUT RH VALUES SHOULD NONETHELESS DIVE BELOW 20 PERCENT ACROSS AT LEAST THE SOUTHWEST 1/2 OF THE CWA. THE AFOREMENTIONED DEEP MIXING WILL ALSO KICK UP WESTERLY WINDS DURING THE DAY...WITH SUSTAINED SPEEDS EASILY 15-20 MPH FOR SEVERAL HOURS AND GUSTING TO AROUND 25 MPH. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY. MAIN FORECAST CONCERNS WILL BE THUNDERSTORM CHANCES AND TEMPERATURES. A SURFACE HIGH BUILDS INTO THE FORECAST AREA MONDAY NIGHT INTO TUESDAY. TEMPERATURES WILL BE A LITTLE COOLER AS THE TEMPERATURES AT 850MB DECREASE DURING THE DAY. BY TUESDAY NIGHT AN UPPER LEVEL WAVE STARTS TO MOVE INTO THE PLAINS. THIS WILL BRING A CHANCE FOR THUNDERSTORMS TO THE AREA. THE WAVE STRENGTHENS AS IT MOVES INTO THE AREA WEDNESDAY AND WEDNESDAY NIGHT. THE BEST CAPE IS GOING TO BE WEDNESDAY AFTERNOON AND DECREASES AFTER THAT. THERE COULD BE SOME STRONG THUNDERSTORMS DURING THE AFTERNOON BUT WITH THE CAPE DECREASING LATER...EXPECT THAT THUNDERSTORMS WILL BECOME MORE ISOLATED DURING THE EVENING. WITH CLOUDS AND PRECIPITATION AROUND ON WEDNESDAY EXPECT TEMPERATURES TO BE A BIT COOLER THAN RECENTLY. THE SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE ON THURSDAY WHEN THE UPPER WAVE FINALLY MOVES TO THE EAST. TEMPERATURES WILL REMAIN ON THE COOLER SIDE FOR THURSDAY. THURSDAY NIGHT INTO FRIDAY WILL BE DOMINATED BY ANOTHER SURFACE HIGH PRESSURE AREA THAT SETTLES INTO THE AREA. BY FRIDAY NIGHT THE SURFACE HIGH MOVES OFF TO THE EAST AND WINDS TURN TO THE SOUTH. A COUPLE OF WEAK UPPER LEVEL WAVES MOVE INTO THE AREA FOR THE PERIOD SATURDAY INTO SUNDAY. EXPECT SOME SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS WITH SPOTTY PRECIPITATION. PREV DISCUSSION... /ISSUED 112 PM CDT SUN MAY 27 2012/ AVIATION...18Z KGRI TAF. ALTHOUGH VFR CEILING/VISIBILITY IS FORECAST TO PREVAIL THROUGH THE MAJORITY OF THE PERIOD...THERE ARE SOME DEFINITE CONCERNS WITH THUNDERSTORM POTENTIAL LATE THIS AFTERNOON INTO THIS EVENING. THE MAJORITY OF THIS THUNDERSTORM ACTIVITY SHOULD FOCUS DURING THE 23Z-03Z TIME FRAME...AND THUS HAS BEEN HIGHLIGHTED WITH A TEMPO GROUP FOR POSSIBLE IFR VISIBILITY IN HEAVY RAIN. ALSO INDICATED A VRB40KT WIND MENTION TO SUGGEST THAT STRONG WINDS ARE QUITE POSSIBLE...AND GUSTS IN EXCESS OF 50KT NOT OUT OF THE QUESTION. ALTHOUGH DID NOT EXPLICITLY INDICATE LARGE HAIL POTENTIAL...IT IS THERE AS WELL. ALTHOUGH INDICATING ONLY A PROB30 GROUP FOR NOW BEYOND 03Z...LATER FORECASTS COULD EASILY CONVERT THIS TO A TEMPO GROUP AS STORMS COULD VERY WELL LINGER PAST MIDNIGHT. IN CONTRAST...THE LATTER HALF OF THE PERIOD STARTING LATE TONIGHT THROUGH MID-DAY MONDAY WILL FEATURE LEGITIMATE VFR/STORM FREE CONDITIONS...WITH ESSENTIALLY CLEAR SKIES BEHIND THE DEPARTING SYSTEM AND ASSOCIATED SURFACE COLD FRONT. AS FOR SURFACE WIND TRENDS...GUSTY SOUTH WINDS WILL PERSIST THIS AFTERNOON AHEAD OF THE APPROACHING COLD FRONT...THEN TURNING WESTERLY AND INCREASING WITH DAYTIME MIXING ON MONDAY MORNING WITH GUST POTENTIAL TO AROUND 24KT. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ006-007-017>019. && SHORT TERM/AVIATION...PFANNKUCH LONG TERM...JCB
Hazardous weather outlook, May 27, 3:18 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 318 PM CDT SUN MAY 27 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 281200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 318 PM CDT SUN MAY 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE OUTLOOK AREA...WITH THE GREATEST THREAT FOCUSED NEAR AND EAST OF A LINE FROM GREELEY...TO KEARNEY...TO ALMA NEBRASKA...AND INCLUDING ALL OF NORTH CENTRAL KANSAS. SEVERE THUNDERSTORMS WILL INITIALLY DEVELOP SOMETIME BETWEEN 4 PM AND 7 PM MAINLY NEAR AND WEST OF THE HIGHWAY 281 CORRIDOR. THESE THUNDERSTORMS WILL THEN INCREASE IN AREAL COVERAGE AND INTENSITY BY THIS EVENING AS THEY TRACK EAST-NORTHEAST TOWARD THE HIGHWAY 81 CORRIDOR. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO THE SIZE OF BASEBALLS...DAMAGING WINDS TO AROUND 70 MPH...AND POSSIBLY A FEW TORNADOES. ALTHOUGH STORMS WILL LIKELY LINGER PAST MIDNIGHT IN SOME AREAS...THE PRIMARY SEVERE WEATHER THREAT SHOULD BE OVER BY THEN. LOCALLY HEAVY RAINFALL IN EXCESS OF 2 INCHES IS ALSO POSSIBLE THROUGH THIS EVENING...WHICH COULD RESULT IN MAINLY LOW LAND FLOODING ISSUES. IN ADDITION TO THE SEVERE WEATHER THREAT...SUSTAINED SOUTHERLY WIND AROUND 30 MPH REMAINS POSSIBLE IN MUCH OF NORTH CENTRAL KANSAS THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. TUESDAY NIGHT THROUGH THURSDAY...THUNDERSTORM CHANCES REMAIN IN THE FORECAST FOR THE ENTIRE OUTLOOK AREA. SOME OF THESE STORMS COULD BE STRONG TO SEVERE DURING THE AFTERNOON HOURS ON WEDNESDAY...MAINLY WEST OF A LINE FROM LEXINGTON NEBRASKA TO STOCKTON KANSAS. THUNDERSTORMS THEN RETURN TO THE FORECAST FOR SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY AT SOME POINT LATE THIS AFTERNOON OR THIS EVENING...ESPECIALLY EAST OF A LINE FROM GREELEY...TO KEARNEY..TO ALMA NEBRASKA...INCLUDING ALL OF NORTH CENTRAL KANSAS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH/JCB
In the hours before
Special weather statement, May 27, 4:00 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
400 PM CDT SUN MAY 27 2012
NEZ040-272145-
GREELEY NE-
400 PM CDT SUN MAY 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR GREELEY COUNTY UNTIL 445 PM
CDT...
AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF SCOTIA...OR 20 MILES SOUTHEAST OF
ORD...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GREELEY...
SPALDING...
LAT...LON 4174 9828 4156 9828 4141 9845 4142 9874
4174 9860 4175 9829
TIME...MOT...LOC 2100Z 213DEG 34KT 4145 9860
ROSSILocal storm report, May 27, 4:20 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
420 PM CDT SUN MAY 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL GREELEY 41.55N 98.53W
05/27/2012 M0.75 INCH GREELEY NE CO-OP OBSERVER
HAIL WAS SOFT, MELTED QUICKLY
&&
DOXEYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:00 PM CDT | Special Weather Statement | GID | Greeley | 45 min |
| May 27, 4:39 PM CDT | Special Weather Statement | GID | Greeley, Sherman | 51 min |
| May 27, 4:47 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Sherman, Valley | 43 min |
| May 27, 4:53 PM CDT | Special Weather Statement | GID | Buffalo | 37 min |
| May 27, 4:57 PM CDT | Special Weather Statement | GID | Thayer | 33 min |
| May 27, 5:00 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman | 30 min |
| May 27, 5:06 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 24 min |
| May 27, 5:10 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard | 50 min |
| May 27, 5:27 PM CDT | Severe Thunderstorm Warning | GID | Howard, Sherman | 18 min |
| May 27, 5:27 PM CDT | Tornado Warning | GID | Greeley | 33 min |
| May 27, 5:30 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 45 min |
| May 27, 5:46 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Nuckolls, Thayer | 29 min |
| May 27, 5:55 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Merrick, Nance | 50 min |
| May 27, 5:58 PM CDT | Special Weather Statement | GID | Hall, Kearney | 32 min |
| May 27, 6:11 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman | 34 min |
| May 27, 6:14 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 31 min |
| May 27, 6:27 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 33 min |
| May 27, 6:45 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard | 45 min |
| May 27, 6:45 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 15 min |
| May 27, 6:50 PM CDT | Special Weather Statement | GID | Hall | 40 min |
| May 27, 6:50 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney, Webster | 40 min |
| May 27, 6:54 PM CDT | Severe Thunderstorm Warning | GID | Adams, Kearney | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.